Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is this a reaction to the shots or is this normal?

My son got his 6 month shots this morning around 8 am. He cried for a very short period maybe 3 min most. He has been fine all day not cranky or anything. It is now 7 pm and I can't do anything to keep him from crying. He also feels like he has a fever and all he wants to do is sleep. Is this normal? Or a reaction to the shots?

Answer Question
 
Anonymous

Asked by Anonymous at 7:54 PM on Jul. 21, 2009 in Babies (0-12 months)

Answers (11)
  • It could be a reaction to the shots. If he starts running a high fever (over 101) you need to take him to the doctor asap and tell them what shots he received and when. Check his temperature often and keep an out for rashes of any kind and of course fever
    innocencexinxme

    Answer by innocencexinxme at 7:57 PM on Jul. 21, 2009

  • When my got his shots he did the same thing he didn't as much as he fuss, and they told me at the dr. that he might get a fever a be crankey si i'm assuming it's normal
    looovemybabies

    Answer by looovemybabies at 7:59 PM on Jul. 21, 2009

  • the fever would be a normal reaction to the shots, the inconsolable crying would worry me. just b/c my daughter didn't do that when she had her shots but every child is different. just keep an eye on him, if the fever gets too high or you notice anything else than call the doc. as for wanting to sleep, i'd let him if he wants to, keeping him awake is just going to make him more cranky, and where i live theres a minor flu/cold going around so he may have caught something at the docs office as well.
    vabchmommy

    Answer by vabchmommy at 7:59 PM on Jul. 21, 2009

  • give him some tylenol fever gets worse take him in but most likely he'll be cranky and especially at night after doctors hours... also talk to your doc maybe delaying them a bit or reducing what you give him i vaccinate my kids but hate oing it.. i don't trust what in em or who makes them
    mirit.rose

    Answer by mirit.rose at 8:00 PM on Jul. 21, 2009

  • Inconsolable crying could possibly signal a potentially dangerous reaction.
    dedicatedrider

    Answer by dedicatedrider at 8:03 PM on Jul. 21, 2009

  • Is he crying because he wants to sleep and you're keeping him awake? Or is he crying and trying to sleep but can't? If the former, let him sleep.

    If he has a temperature, give him some Tylenol to help keep it down...every 4 hours for the next 24 (we were told to do that anyway by our doctor)

    My kids all slept for almost the next 24 hours straight after a shot.
    Anonymous

    Answer by Anonymous at 8:16 PM on Jul. 21, 2009

  • check his temp...if its low give him tylenol, if its high give him tylenol and call the doc
    a low grade temp and some fussyness is normal with vax, and nothing to worry about, a high temp should be reported to the doc and baby should be seen
    hope the lil one feels better soon!
    mommymeg03

    Answer by mommymeg03 at 8:23 PM on Jul. 21, 2009

  • Give the boy some tylenol and see if he falls asleep. He doesn't feel good, because of the shots, just like we get sick after a flu shot.
    Petie

    Answer by Petie at 9:04 PM on Jul. 21, 2009

  • I agree with everyone's posts - sounds like the shots. Tylenol for the pain and/or fever, let him sleep as much as he wants, and check his temp with a thermometer so you can make sure it doesn't spike too high. Also, keep an eye on the sites where the shots were given to be sure he doesn't swell up too much or get too red. A cool, wet washcloth feels good to a baby when placed gently on the shot sites.
    Hugs to the sweetie pie....hope he feels well soon.
    PrydferthMenyw

    Answer by PrydferthMenyw at 9:43 PM on Jul. 21, 2009

  • Thank you for all the answers! He did have a fever of 101.4 but it immediately went down to 100 when he stopped crying for a bit and then back down to normal so it must be the shots. Just such a scary and stressful time for me. I hate when he has to get shots. :( Thank you again
    leann74016

    Answer by leann74016 at 11:06 PM on Jul. 21, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN